MAUDE Adverse Event Report: CONMED CORPORATION 4.5MM STERLING, LIGHTNING; ATHROSCOPIC BUR

CONMED CORPORATION 4.5MM STERLING, LIGHTNING; ATHROSCOPIC BUR
Catalog Number H9133
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, the reported failure cannot be verified and root cause cannot be conclusively determined.A review of the device history report found no abnormalities that would contribute to this issue.A two-year review of complaint history shows a total of 32 reports with a quantity of 40 devices related to this device family and failure mode.During the same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following; do not use equipment if upon receipt, package is opened, damaged, or shows signs of tampering.Continually check for overheating, if overheating is sensed immediately discontinue use.Do not use burs for plunge cutting.Injury or damage could occur.Do not use shaver bur if they show any signs of damage.Inspect for bent, dull, or damaged blades and burs before each use.Do not apply excessive loading on the shaver blade or bur.Direct contact of the rotating cutting edge of shaver blades and burs with metallic surfaces and/or other hard surfaces such as arthroscopes, cannulas, or other instruments can cause damage to the devices, shaver blade or bur should be examined for damage and replaced if necessary.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported the "h9133 - 4.5 mm sterling, lightning, "did not work as expected".Further attempts were made to gather additional information, but none was provided.This was reported with no patient injury or surgical delay.Based on the decision tree results and provided information, this will be reported as a device malfunction with potential for injury upon reoccurrence.

Brand Name
4.5MM STERLING, LIGHTNING
Common Device Name
ATHROSCOPIC BUR
Manufacturer (Section D)
CONMED CORPORATION
11311 concept boulevard
largo FL 33773
MDR Report Key7768334
Report Number1017294-2018-00125
Device Sequence Number19345429
Product Code GFF
UDI-Device Identifier10845854029671
UDI-Public(01)10845854029671(17)230121(10)900013
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2023
Device Catalogue NumberH9133
Device Lot Number900013
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2018
Initial Report FDA Received Date08/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1